• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Palpitations....low mood....Beta blockers?

L

lisa_green_118

Member
Joined
Sep 19, 2009
Messages
6
Location
UK
Hi,

Im wondering if anyone can help me?

For a few months now, I've been suffering palpatations.

I went to the doctors a month or so ago, and had ECG done no problems there. The impression I got from him was that it was stress - I thought this plausable as I'm on a highly stressful Uni course.

However, a year ago I suffered a full blow panic attack.

My dad was in hospital, I was working full time, struggling to get to see him, and ended up having this attack in the middle of Tescos...

Anyway, the doctor said to go back and see him if the palpitations resumed.

Now, for the past few weeks I've been feeling really, really low. Like, the lowest I've ever felt. Apathetic about life, and feeling like I'm going no where. On one occasion, I've even comtemplated what it would be like not to be here. This REALLY isn't like me at all.
Tonight, I've had at least six palpitations, to the point of them being really close together and scaring me.

Anyway, Monday I'm starting a new job for a few weeks, so I'm wondering if it is just this getting to me.

The doctor said to go back, and that he would perhaps prescribe me Beta blockers.

Does anyone have any experience with these???

Any thoughts welcome on my situation.

I feel at a bit of a loss at the moment. I feel like I am stood still with my life and that I just want to run away from it all...

Thanks.
 
muddlemummy

muddlemummy

Active member
Joined
Sep 18, 2009
Messages
39
My psychiatrist talked about putting me on beta blockers. Apparently they are good for helping with the symptoms of anxiety (palpatations, breathing difficulty etc.) but they don't help with the cause. If your mood is low, maybe your gp would prescribe an anti depressant such as citalopram. These are also good for anxiety.

Definitely go back to see your gp and chat about how you are feeling. There are loads of options out there for problems like this from medication to talking therapies which can help you to deal with your thoughts.
 
L

lisa_green_118

Member
Joined
Sep 19, 2009
Messages
6
Location
UK
Thank you for your reply nands.

I think that perhaps I've got myself into a vicious circle, and that when I get the palpitations, I get even more anxious! I think the beta blockers would help here, they would stop the physical symptoms and then perhaps I would stop worrying about getting the palpitations!

I'm not really overly keen on anti-depressants...I don't know why! Somehow, I don't think I'm clinically depressed....just a low mood! Like, I need to snap out of it!!

I've made an appointment with my GP for Tuesday evening, so hopefully I can chat with him and figure out what's gonna work best for me. I like the idea of some kind of talking therapy...I do feel like I just need a way to be able to talk about how I'm feeling, rather than bottling it all up and stressing out about it.

Thanks again, I'll let you know how it goes with the doc.
 
U

ucanhumpmyleg

Member
Joined
Dec 29, 2009
Messages
9
Hi Ive been on propranolol A beta blocker 30 mg (really low dose) for about 4 weeks now and they have helped loads with the palpatations! and the phiscal symptoms of anxiety! but not so much with the thoughts i would recommend these =]
 
S

starfish

Well-known member
Joined
Oct 15, 2009
Messages
655
Location
country cottage
lisa green 118

i have started beta-blockers yesterday, to treat my crippiling migrains and hopefully my anxiety. i had the best night s sleep in five years last night! they do slow you down physically though.:)
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
14,009
Location
hiding behind the sofa
hi there. Ive been on betablockers for about 20years, due to high bood pressure. However i realised that the permanant tremor i suffer from had reduced. The gp said it was a known side effect . So im still on it 20 years later and its still working
 
Q

quality factor

Guest
Hi, I too have been on betablockers for quite a few years. Initially I was precribed them for migraine, but I also use them to help with anxiety. I've found them to be effective for both problems but yes they do slow you down physically.

qf.
 
D

Dawnothy

New member
Joined
Jan 11, 2010
Messages
3
Location
Neath, Wales
My doctor also put me on beta blockers (propranolol 40mg) for my anixety, as i was suffering really badly from palputations/panic attacks. The box says to take 1, 3 times a day, but my doc said to take them whenever i feel anxious up to that amount. I find they do help calm me down and stop the symptoms but i also notice they do make me a bit more dopey than usual. Give them a try though, if they dont work for you, you can always ask to come off them :)
 
Top